MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL 5.5MM HEALIX ADVANCE¿ BR ANCHOR WITH PERMATAPE¿ SUTURE, WHITE/BLUE; SOFT-TISSUE ANCHOR, BIOABSORBABLE

MEDOS INTERNATIONAL SARL 5.5MM HEALIX ADVANCE¿ BR ANCHOR WITH PERMATAPE¿ SUTURE, WHITE/BLUE; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Model Number 222362
Medical Device Problem Codes Break (1069); Unintended Movement (3026)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 01/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: udi: (b)(4).Expiration date is currently unavailable.The device manufacture date is currently unavailable.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
This is report 1 of 2 for (b)(4).It was reported by a healthcare professional in austria that postoperatively to a rotator cuff repair procedure initially performed on (b)(6) 2022, the patient had a revision surgery on (b)(6) 2023 due to continuous pain for approximately three weeks after the initial surgery in the shoulder joint.According to the report, during the revision surgery, the surgeon recognized that the bridge on the 5.5mm healix advance¿ br anchor with permatape¿ suture, white/blue device was broken for the medial row anchor.Additionally, he recognized, that the 5.5mm healix advance knotless br anchor device for the lateral row did not tighten the repair - meaning that the tape got loose between the outer anchor body and the bone.It was reported that both anchors were removed and another like devices were implanted into the new bone holes.It was reported that no problem was recognized during the initial surgery as the media showed a solid construct during the primary surgery where the knots on the medial side were solid fixed as well as the lateral fixation.It was reported that due to the ongoing pain of the patient and an mr scan, the surgeon decided to have a second look.It was reported that at the revision surgery, the media still showed good fixation of the knots and a solid tape/suture construct from medial to lateral but the tendon-bone contact medial got loose ¿ due to the broken bridge the tape/suture lost its fixation inside the healix advance anchor.It was reported that there was no fixation between the underside of the tendon and the bone/anchor.It was reported that the surgeon recognized that the tape/sutures from medial to lateral could be removed easily from the bone-anchor fixation on the lateral side.It was reported that the surgeon also recognized and documented by media, that the medial helaix anchor was also damaged close to the cortical bone ¿ meaning on the proximal part of the anchor.It was reported that the surgeon believed that if the anchor had broken during the primary surgery, he would have recognized it directly and it would not have been possible to create a solid bone-tendon contact/pressure with the knots tied on the upper tendon part medially.It was reported that the surgeon was clear that the break of the bridge in between the medial healix anchor occurred after the primary surgery.It was reported that the patient was doing good after the revision surgery.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device has not been returned, therefore unavailable for a physical evaluation.However, photos were provided.Upon visual inspection of the photos, it appeared that the anchor was broken and the suture was loose.Therefore, this complaint can be confirmed.A manufacturing record evaluation was performed for the finished device lot number: 9l60802, and no nonconformances were identified.The photos do not provide enough evidence to determine root cause.Physical evaluation should provide more information to discern a possible root cause.The healix anchor has a bar (bridge) that the suture material loops over holding the suture in the anchor.If that small bar breaks, the suture will become loose and will not hold the tendon/ligament repair down onto the bone.In nearly all instances of the repair coming loose, failing, inability to tighten the suture, it is because this bar has broken from excessive force, making it impossible for the anchor to hold the suture.However, it cannot be conclusively affirmed.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d4, h4: the expiration date and device manufacture date were reported as unknown on the initial report; and have been updated accordingly.Therefore, udi: (b)(4).

Brand Name
5.5MM HEALIX ADVANCE¿ BR ANCHOR WITH PERMATAPE¿ SUTURE, WHITE/BLUE
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle CH-24 00
SZ  CH-2400
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle CH-24 00
SZ   CH-2400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16264765
Report Number1221934-2023-00559
Device Sequence Number4338080
Product Code MAI
UDI-Device Identifier10886705027828
UDI-Public10886705027828
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K170639
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model Number222362
Device Catalogue Number222362
Device Lot Number9L60802
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2023
Supplement Date Received by Manufacturer01/17/2023
02/13/2023
Initial Report FDA Received Date01/30/2023
Supplement Report FDA Received Date02/10/2023
02/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown